Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 25, 2005

July 25, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 24, 1:38 PM EST, 11 hours 12 minutes earlier.

Area forecast discussion, Jul 24, 1:38 PM EST, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT SUN JUL 24 2005

.SHORT TERM (TODAY THROUGH MONDAY)...

MCC/MCS DIVING SOUTH FROM THE CENTRAL GREAT LAKES. A GENERAL
DECREASE IS NOTED ON INFRARED SAT PIC AND LIGHTNING PLOT. CLOUDS AND
WARM TEMPS ALOFT ARE KEEPING THINGS FROM DEVELOPING IN OUR CWA ATTM.
TREMENDOUS AMOUNT OF SHEAR AND CAPE MOVE SOUTHWARD THROUGH THE
WESTERN ONE THIRD OF OUR CWA LATE THIS AFTERNOON AND EVENING.
INSERTED SEVERE TSTM WORDING IN ZONES FOR THIS EVENING ALL ZONES PER
SPC DISCUSSION OF ISOLATED LARGE HAIL AND SOME TSTM GUSTS. ON MONDAY
A SHORT WAVE AND SFC WIND SHIFT MOVE ACROSS CWA DURING THE LATE
MORNING AND AFTERNOON. CURRENTLY, JUST THE NORTHWEST TIER OF OUR CWA
COUNTIES ARE OUTLINED IN SLGT RISK FOR DAY 2.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...

HOT WX STILL ON TAP FOR MON AND TUE AS RIDGE AXIS SLIDES EWD...WITH
HEAT INDICES STILL PROJECTED ARND 100F OVR THE SWRN ZONES.  HEAT WL
BE DRIVEN OUT OF THE AREA BY MID WEEK CDFNT.  MDLS HAVE SLOWED THE
FEATURE A BIT...ALTHOUGH PASSAGE STILL SLATED FOR WED.  HAVE INCRSD
POPS IN ADVN OF THE FRONT LATE ON TUE/AND INTO TUE NGT AS RIDGE IS
ERODED BY SERIOUS OF SHRTWVS.  HAVE ALSO INCREASED LIKELY NMBRS FOR
WED WITH ACTUAL PROJECTION OF FRONTAL PASSAGE.

A DRY CLOSE TO THE WEEK WL FOLLOW WITH COOLER TEMPS AS ERN CONUS
RIDGE IS DRIVEN OVER THE SEA.
&&

.AVIATION...

IFR CONDS IN AND NEAR TSTMS WITH MOST NUMEROUS TSTMS OCCURRING
DURING THE LATE AFTERNOON AND EVENING HOURS. OUTSIDE OF CONVECTION
AREAS EXPECT VFR CONDS WITH THE EXCEPTION OF MVFR/IFR VSBYS AROUND
SUNRISE DUE TO BR/FG. SFC WINDS, OUTSIDE OF CONVECTION, SOUTH TO
SOUTHWEST 5-15KTS TODAY AND TONIGHT. WINDS SHIFTING TO A WESTERLY
DIRECTION MONDAY MID DAY AT 10-15 KTS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

15/02
Hazardous weather outlook, Jul 24, 8:52 AM EST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
952 AM EDT SUN JUL 24 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-250904-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
952 AM EDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE DAMAGING
WINDS WITH ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY ALONG
THE FAR NORTHWEST EDGE OF THE AREA. THIS AREA EXTENDS FROM VENANGO
COUNTY IN NORTHWEST PENNSYLVANIA SOUTHWESTWARD TO COLUMBIANA COUNTY
OHIO TO MUSKINGUM COUNTY OHIO. THE MAIN RISK OF SEVERE WEATHER WILL
BE DAMAGING WINDS WITH ISOLATED LARGE HAIL.

NO HAZARDOUS WEATHER IS EXPECTED FOR DAY THREE THROUGH
SEVEN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 24, 10:36 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1136 PM EDT SUN JUL 24 2005

PAZ008-009-015-016-250633-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
1136 PM EDT SUN JUL 24 2005

...THUNDERSTORMS AFFECTING NORTHERN PENNSYLVANIA...

THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN HAVE
DEVELOPED IN NORTHERN PENNSYLVANIA. THEY ARE MOVING SOUTHEAST, AND
WILL AFFECT THE COUNTIES OF VENANGO, FOREST, CLARION, AND JEFFERSON.

BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND LOW SPOTS. IF
OUTDOORS, MOVE TO A SAFE PLACE. DO NOT TAKE SHELTER UNDER A TREE
BECAUSE LIGHTNING MAY STRIKE.

IF THE HEAVY RAINS PERSIST, A FLASH FLOOD WATCH, OR OTHER WARNINGS
MAY BE ISSUED SOON AFTER MIDNIGHT.
Special weather statement, Jul 24, 11:02 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1202 AM EDT MON JUL 25 2005

PAZ007>009-015-016-250900-
CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA-
1202 AM EDT MON JUL 25 2005

SEVERE THUNDERSTORM WATCH NUMBER 676 IS IN EFFECT UNTIL 5 AM EDT
MONDAY, FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA,

CLARION
FOREST               JEFFERSON           MERCER
VENANGO.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
BE ON THE LOOKOUT FOR THREATENING
WEATHER, AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

The radar

The Pittsburgh radar (KPBZ), 101 km away, was scanning. The volume nearest the first event began at 05:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clarion

When
July 25, 12:50 AM EST
Where
Clarion County, 2 mi W of Clarion
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
41.220, -79.433

Trees down at intersection of SR 1007 and Stone House Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464372.